Different brands of Ropinirole


#1

Hi I am just after some advice from those who have used Ropinirole - I have been on 8mg for 3 months now and all was going fine but I still had some symptoms my consultant asked me to up to 10mg and I have felt nauseous ever since (now have some anti sickness drugs so all should be OK) - I am a little concerned as I've just picked up my latest prescription and they have supplied me with 6mg of one brand and 4mg of another so I will be mixing brands = last time the pharmacy switched the brand on me it made me feel really ill and I have explained this so they put a note on the system and then have ignored the note by the look of things - mixing the brands concerns me. Am I being overcautious questioning this??


#2

Hi Eccles, 

I'm on 8mgs and normally on RoplynzXL (think that's spelling). But my latest prescription is RaponerXL. There was a thread on here before about different brands of same meds and how they effect the person differently. 

I would definitely speak to your doctor as taking 2 types together doesn't sound good. I know they seem to have trouble getting Ropinerol in the chemist's sometimes. I'm going to try RaponerXL to see if any better than other one. 

Let me know how you get on with 10mgs.


#3

Thanks DivineR I questioned it with the pharmacist and he just said they are all the same - I know that the first brand Did not agree with me which I told him  - to get the response well that's what the supplier sent us - I have an appt with my GP later and will query again as it just doesn't seem right. 

I ave been on Ropilynz XL which was great then they moved me to Spirico XL and now I have 4mg Spirico XL and 6mg Ippinia XL. There is just no continuity so I have no idea if the brand is making me nauseous or it's just the adjustment in dosage. 


#4

Definitely query it with GP. I've only ever had the 2 types. I'll keep a lookout for the Spirico/Ippinia. 

We're at the mercy of Big Pharmaceutical companies. 

I would make a big deal about being sick on the mix of meds. Let me know if there is any reaction from GP. 


#5

 

Hello - just come across this thread.I had the same problem with Ropinerole XL, I had the same make of Ralnea Ropinerole for years, then the cheaper generics started to arrive on the market, I was given one of these by my pharmacy Eppinex Ropinerole which did not agree with me, I was put back on the Ralnea brand  then they tried to change the brand again and I refused them and said I wanted the original Ralnea brand and to be kept on that brand. So no one has to accept second best if the brand name suits you, then you have to speak up and refuse any other.

Sheila


#6

Hi Sheila, 

Hope you're well. I've just got RaponerXL this week, having been on RoplynzXL for a couple of months. I'm sure I feel better on RaponerXL. I'll give it the month to see and if successful will make sure I get it all the time. Sometimes it's subtle changes that can make a difference to our lives. 


#7

 

Yep it sure does!

Sheila


#8

Hi

I am on requip ropinerole was changed when I picked up prescription.  Pharmacist very helpful.

If prescription just says Ropinerole, pharmacy likely to dispense whats in stock.

Dr prescribing has to write on prescription exactly what you need in my case Requip.

It was just a case of speaking to dr/gp , pd nurse can support your request.

Had same with Azilect Rasagline, prescription did not state Azilect so pharmacy dispenses whats in stock, can get a different brand every time you collect.  

Again discuss with dr or pd nurse writing prescription.  Nothing against different makers /brands but resistant to change when suits me.

In short just ensure prescription states what you want including which brand or generic one you are used to.Its the prescription writer not the pharmacists fault. 


#9

Hope you doing ok Divine one x


#10

Hi Teehee,

Im good thanks. Hope you're mum is getting all the treatment she needs. I'm sure with you behind her shell get the best. 

I'm keeping moving and busy so trying not to dwell on what may or may not happen. One day at a time sweet.... Oh you know how that goes!? 

 


#11

If you have time look up Karen Kurtak website some interesting ideas.  Might put a few in action before giving into old larry dopa, as dont want my cells deactivating ?  ups and downs but 99% days really good just accepted moving a little slower, not trying to be "normal speed" I think I suit a more laid back lifestyle. x


#12

Yes Teehee, 

Acceptance is a great trait. Think I'm getting there too. I'll look into that website. 

The results of that research ie. Low fat dairy were a bit disappointing. Very inclusive. 


#13

Inconclusive! 


#14

Yep, but maybe the way animals fed these days  leads to contaminated food produce pesticides, hormones for growth etc.  Anyway how can you really do useful research ? one group drinks milk one group doesnot , to me flawed unless eating the same foods the rest of the time , organic is perhaps a good option.  But its like smoking and drinking effects some not others.

This new stuff on receptors interesting and I can see the logic so until I gain a better undrstanding L dopa that works on diifferent receptors in the brain will remain on the back burner, "awakening these cells are what i am going to try (keeps me out of mischief)  tumeric one wake up call, when i look in research papers suggestion that overload of dopamine kills or renders cells inactive but not proven a bit like neuro protective qualities of rasagline, some evidence not conclusive,

Anyway now that i have bored you, have a great weekend and enjoy!   Think of me having a tantrum in the supermarket, me cream crackered wheeling trolley into next aisle a bit slow, young man laughs with mate shouting "excuse me!"  I reply "is your name Jesus cos unless you can perform a miracle I really cannot go any faster, i am disabled... young man " sorry love " thats ok" , I say and he beams.  made my day. x


#15

Flirting in the dairy aisle!

Definitely keeping L Dopa at bay as long as poss. But everyone has their own path and whatever works. I think that's what the forum is best at. Everyone doing their thing and sharing it! 


#16

Agree everyone has their own dopamine pathway


#17

I've only just been brave enough to come back here and I am mixing brands as the GP said it's fine to do but still not great and I don't know if it's the mix and constantly changing brands or the dose is not right- i am expecting the GP to increase the dose yet again on WEdnesday as per the consultants letter.  I'm missing so much time off work it's concerning me as well but can't face dealing with the public when I feel so rotten. The GP has also told me that the support groups in the area are all aimed at older people with differing needs to me and I need to wait to see the Parkinson's nurse in a few months - sorry for yet another moaning post


#18

Hi Eccles, 

Sorry to hear that you are not in a good way. Why do you have to wait to see PD nurse? Can't you ring her/him to get some information on your meds. My experience is GPs with the best will in the world, don't have a comprehensive knowledge of PD. I know it's different in every area. What general area do you live in? PD UK has lists of young PD clubs on their website. 

 


#19

Hi DivineR - Feeling brighter today, maybe I shouldn't post in the middle of the night red face. I have the Parkinsons nurse name now that I have been referred to so I will give her a call - the GP is trying and just following the consultants advice. 

Thanks for replying - I am feeling a lot more positive today as actually managed to sleep for the first time in weeks. 

I will take a look at the support groups I am in North Wales - will take another look whats around.

 


#20

Hi Eccles, yes sleep deprivation will get you down. Glad you're feeling a bit better. Hopefully you're nurse will get on top of things and be able to answer your questions. It makes a world of difference when you have some knowledgeable support.